Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 15, 2001, 5:54 PM EDT for Darke County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 2001, 5:54 PM EDT (21:54 UTC)
- Expired
- May 15, 2001, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:12 PM EDT | Thunderstorm Wind | North Star, OH | Trees down on Medford Rd. |
| May 15, 6:12 PM EDT | Thunderstorm Wind | North Star, OH | Trees down on North Star Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 152154 SVRILN OHC037-152245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 554 PM EDT TUE MAY 15 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARKE COUNTY IN OHIO... * UNTIL 645 PM EDT... * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF VERSAILLES...OR ABOUT 11 MILES NORTH OF GREENVILLE...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VERSAILLES... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:13 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 15, 3:13 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT TUE MAY 15 2001 CONVECTION EXPECTED TO SPARK ALONG NW-SE ORIENTATION ACROSS CWA. MOST OF INSTABILITY IS SFC BASED...AND LARGE TEMPERATURE GRADIENT NOTICED FROM RAIN COOLED AND CLOUD COVERED AREA OF CMH TO PTSUNNY SKIES AND MOIST AIR NEAR CVG. THREAT FOR SEVERE SHOULD TURN OFF QUICKLY AFTER SUNSET AS WE'RE STILL UNDER A H5 RIDGE...THOUGH A WEAKEND ONE. AFTER CONVECTION BECOMES MANAGEABLE LATER THIS EVENING...THREAT OVERNIGHT IS GENERALLY GOING TO BE TRAINING ECHOS MOVING SOUTHEAST AND POTENTIAL FOR FLOODING. MODELS IN SOMEWHAT OF A DISAGREEMENT... BUT THINK THAT ETA WILL BE CLOSE...IF NOT A BITJ TOO FAR NORTHEAST. DON'T EXPECT ANOTHER MCS TO DEVELOP...BUT IF ONE WERE TO I IMAGINE ALONG WI THIS EVENING AND MOVE TOWARDS NRN IND WITH FLOW MOVING SOUTH OF EAST. .ILN...NONE. FRANKS
In the hours before
Special weather statement, May 15, 12:00 PM EDT, 5 hours 54 minutes before
OHZ045-046-055-056-064-065-073-074-160400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1200 PM EDT TUE MAY 15 2001 SEVERE THUNDERSTORM WATCH 233 HAS EXPIRED FOR THE FOLLOWING COUNTIES... IN OHIO DELAWARE FAIRFIELD FRANKLIN HOCKING LICKING PICKAWAY UNION THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT. ALTHOUGH THERE WILL BE ADDITIONAL SHOWERS AND THUNDERSTORMS...THAT WILL PRODUCE FREQUENT LIGHTNING AND HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL OR NO LONGER EXPECTED. REMEMBER TO LISTEN TO NOAA WEATHER RADIO FOR SEVERE WEATHER INFORMATION. SITES
Special weather statement, May 15, 3:10 PM EDT, 2 hours 44 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
Special weather statement, May 15, 3:10 PM EDT, 2 hours 44 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...INCLUDING THE CITIES OF DAYTON AND CINCINNATI... ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
Special weather statement, May 15, 3:51 PM EDT, 2 hours 3 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>054-060>063-070>073-077>082-088-160000- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE MAY 15 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...INCLUDING THE CITIES OF DAYTON AND CINCINNATI... ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE REMAINDER OF THE AFTERNOON AND EVENING... A WARM FRONT LOCATED FROM NORTHWEST INDIANA INTO SOUTHWEST OHIO WILL REMAIN NEARLY STATIONARY THROUGH THE REST OF THE AFTERNOON. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE AIRMASS ACROSS THE REGION HAS BECOME VERY UNSTABLE THIS AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST INFORMATION. HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| May 15, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 63 min |
| May 15, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 67 min |
| May 15, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| May 15, 7:19 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 41 min |
| May 15, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| May 15, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.